# SDR CA110209004

- Difficulty date: February 9, 2011
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Dhav DHC8301
- System (JASC): 3210 · Main Landing Gear
- Part: Landing Gear
- Condition: Multiple Fail
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

(CAN) NOSE WHEEL STEERING (NWS) CAUTION LIGHT ILLUMINATED ON TAXI OUT AND THE STEERING TILLER WAS INEFFECTIVE.  STEERING CYCLED OFF-ON BUT THEN CAUTION LIGHT WENT OUT AND THEN CAME BACK ON AS SOON AS TILLER OPERATED.  CREW APPLIED MEL (CB B6 ON RH MAIN & P6 ON LT MAIN PULLED).   ON FINAL APPROACH TO BASE, GEAR SELECTED DOWN, 3 RED (GEAR UNSAFE) LIGHTS AND SELECTOR HANDLE AMBER TRANSIT LIGHT ON.  FLIGHT ATTENDANT CONFIRMED THAT MLG DOORS DID NOT OPEN, CREW PERFORME MISSED APPROACH, AND ACFT STABILIZED IN CIRCUIT.   QRH PROCEDURE 14.3 ACTIONED LEADING TO AN ALTERNATE MLG GEAR EXTENSION.  ALTERNATE PROCEDURE PERFORMED AS PER QRH FOR MLG. 2 GREEN DOWN AND LOCKED LIGHTS CAME ON FOR MLG, HOWEVER WHEN NLG ALTERNATE HANDLE PULLED, THE NLG DOORS WERE HEARD TO OPEN BUT NO DOWN AND LOCKED LIGHT ON.  NLG RED UNSAFE LIGHT REMAINED ON.    POSITION OF GEAR CONFIRMED WITH ALTERNATE INDICATION SYSTEM. ALTERNATE HANDLE PULLED AGAIN BUT NO CHANGE.  ACFT DIVERTED TO BASE FOR NLG UP LANDING.   THE FOLLOWING DAMAGE WAS INCURRED DURING THE LANDING ROLL:  BOTH FWD NLG DOORS BADLY DAMAGED BOTH HINGE POINTS ON BOTH FWD NLG DOORS BADLY DEFORMED AFT NLG DOORS LIGHTLY ABRADED BELLY SKIN AFT OF NLG BAY ABRADED FOR APPROX 1 METER AFT OF THE NLG BAY (UP TO THE FWD RADAR ANTENNA).  LOWER VHF ANTENNA BROKEN.  ROOT CAUSE UNKNOWN.
